Louisiana, 2015Flash Flood in Louisiana, June 9, 2015
June 9, 2015 · NWS LIX · 1 event in 1 county or zone
A weak upper air disturbance aided the development of thunderstorms over southeast Louisiana during the late morning and early afternoon of the 9th. The thunderstorms produced very heavy rain in the Baton Rouge area which resulted in several reports of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper air disturbance aided the development of thunderstorms over southeast Louisiana during the late morning and early afternoon of the 9th. The thunderstorms produced very heavy rain in the Baton Rouge area which resulted in several reports of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 9, 9:12 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 9, 9:12 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1012 AM CDT TUE JUN 9 2015
.UPDATE...
UPDATED THE FORECAST TO REFLECT ONGOING RADAR AND SATELLITE TRENDS
ACROSS THE AREA THIS MORNING. A SLOW MOVING BAND OF THUNDERSTORMS
CONTINUES TO DRIFT TO THE SOUTH...AND ARE CURRENTLY IMPACTING THE
I-12 CORRIDOR IN SOUTHEAST LOUISIANA AND THE MISSISSIPPI COAST.
HAVE CATEGORICAL POPS FOR THE NEXT HOUR...AND THEN LIKELY POPS FOR
THE REST OF THE MORNING. EXPECT TO SEE ONLY CHANCE POPS FOR THE
AFTERNOON HOURS...AS THE ATMOSPHERE BECOMES SOMEWHAT STABILIZED
ACROSS THE I-12 CORRIDOR CORRIDOR. HOWEVER...THE OUTFLOW FROM THIS
CONVECTION SHOULD SPARK OFF ANOTHER BAND OF CONVECTION SOUTH OF
LAKE PONTCHARTRAIN WESTWARD THROUGH THE HOUMA AND THIBODAUX AREAS
THIS AFTERNOON. HAVE BUMPED UP POPS INTO THE 60-70 PERCENT RANGE
FOR THE AFTERNOON HOURS IN THESE REGIONS. THE CONVECTION WILL
SLOWLY DISSIPATE AFTER SUNSET...WITH ONLY SCATTERED SHOWERS AND A
FEW THUNDERSTORMS EXPECTED FOR THE OVERNIGHT HOURS. TEMPERATURES
WILL REMAIN COOL IN THE 70S WHERE RAIN IS OCCURRING...BUT SHOULD
QUICKLY CLIMB BACK INTO THE 80S ONCE THE RAIN ENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 71 87 70 / 60 40 60 30
BTR 89 72 88 71 / 50 40 50 30
ASD 88 73 86 73 / 70 40 60 40
MSY 88 75 87 74 / 60 40 60 40
GPT 88 75 86 75 / 70 40 60 40
PQL 87 73 85 73 / 80 40 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
32
Hazardous weather outlook, Jun 9, 7:18 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 AM CDT TUE JUN 9 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-100130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
818 AM CDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS
A MARGINAL RISK OF SEVERE WEATHER TODAY OVER PARTS OF SOUTHEAST
LOUISIANA WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND
GUSTS. THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE THE ENTIRE PERIOD. WHILE THE
THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW...SOME OF THE
STRONGER THUNDERSTORMS EACH DAY COULD PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.
WINDS AND WAVE HEIGHTS WILL INCREASE LATE THIS WEEK AND MAY
APPROACH SMALL CRAFT ADVISORY CRITERIA ACROSS OFFSHORE PORTIONS
OF THE COASTAL WATERS THURSDAY NIGHT THROUGH SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 9, 6:30 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 AM CDT TUE JUN 9 2015
LAZ037-039-071-MSZ069>071-077-091300-
NORTHERN TANGIPAHOA-WASHINGTON-ST. HELENA-PIKE-WALTHALL-PEARL
RIVER-AMITE-
730 AM CDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...NORTHERN
TANGIPAHOA AND ST. HELENA PARISHES...WALTHALL...NORTHWESTERN PEARL
RIVER...SOUTHEASTERN AMITE AND PIKE COUNTIES...
AT 728 AM CDT...A 10 TO 20 MILE WIDE LINE OF THUNDERSTORMS...SOME
STRONG...EXTENDED FROM NEAR KOKOMO TO DARLINGTON...AND MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...GREENSBURG...AMITE...AMITE CITY...MAGNOLIA...
KENTWOOD...TYLERTOWN...VARNADO...ROSELAND...OSYKA...EASLEYVILLE...
SALEM...DARLINGTON...DEXTER...GILLSBERG...WILMER...MOUNT HERMAN...
TANGIPAHOA...ANGIE AND MCCOMB.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3118 9003 3117 9001 3114 9001 3113 8994
3107 8992 3108 8984 3100 8983 3100 8956
3091 8946 3069 9072 3096 9085 3100 9083
3100 9087 3106 9090 3134 9004
TIME...MOT...LOC 1228Z 308DEG 8KT 3123 8996 3089 9076
TDSpecial weather statement, Jun 9, 7:02 AM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
802 AM CDT TUE JUN 9 2015
LAZ039-040-071-072-MSZ069>071-077-080-091400-
SOUTHERN TANGIPAHOA LA-NORTHERN TANGIPAHOA LA-WASHINGTON LA-
ST. TAMMANY LA-PIKE MS-WALTHALL MS-PEARL RIVER MS-HANCOCK MS-
AMITE MS-
802 AM CDT TUE JUN 9 2015
...SPECIAL WEATHER STATEMENT...
AT 801 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VARNADO TO NEAR
WILMER...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOGALUSA...PICAYUNE...FRANKLINTON...POPLARVILLE...AMITE...AMITE
CITY...MAGNOLIA...KENTWOOD...INDEPENDENCE...TYLERTOWN...VARNADO...
ROSELAND...FOLSOM...SUN...OSYKA...CROSSROADS...BUSH...ENON...SALEM
AND WILMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3113 9000 3113 8994 3107 8992 3107 8983
3100 8983 3101 8950 3098 8947 3098 8943
3101 8942 3101 8935 3052 8934 3053 9019
3057 9048 3121 9063 3124 9004
TIME...MOT...LOC 1301Z 332DEG 22KT 3091 8977 3089 9033Special weather statement, Jun 9, 8:10 AM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
910 AM CDT TUE JUN 9 2015
LAZ036-037-048-050-071-072-091515-
LIVINGSTON LA-SOUTHERN TANGIPAHOA LA-NORTHERN TANGIPAHOA LA-
EAST FELICIANA LA-ST. HELENA LA-EAST BATON ROUGE LA-
910 AM CDT TUE JUN 9 2015
...SPECIAL WEATHER STATEMENT...
AT 909 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WILMER TO NEAR
PRIDE...AND MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...DENHAM SPRINGS...GREENSBURG...AMITE...PONCHATOULA...
WALKER...AMITE CITY...KENTWOOD...LIVINGSTON...INDEPENDENCE...
ROSELAND...ALBANY...SPRINGFIELD...MONTPELIER...ROBERT...GREENWELL
SPRING...PRIDE...WILMER...NATALBANY AND WATSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3096 9035 3091 9035 3090 9033 3089 9033
3089 9032 3087 9032 3085 9031 3045 9029
3035 9089 3072 9108 3100 9053
TIME...MOT...LOC 1409Z 344DEG 15KT 3084 9043 3068 9103Special weather statement, Jun 9, 9:22 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1022 AM CDT TUE JUN 9 2015
LAZ037-046-048>050-057-058-071-072-091615-
LIVINGSTON LA-SOUTHERN TANGIPAHOA LA-NORTHERN TANGIPAHOA LA-
IBERVILLE LA-ST. HELENA LA-EAST BATON ROUGE LA-
ST. JOHN THE BAPTIST LA-ASCENSION LA-ST. JAMES LA-
1022 AM CDT TUE JUN 9 2015
...SPECIAL WEATHER STATEMENT...
AT 1021 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DENHAM SPRINGS TO 6
MILES SOUTHEAST OF PONCHATOULA...AND MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...DENHAM SPRINGS...GONZALES...RESERVE...ST. GABRIEL...
PONCHATOULA...WALKER...LIVINGSTON...INDEPENDENCE...SORRENTO...FRENCH
SETTLEMENT...ALBANY...PORT VINCENT...SPRINGFIELD...MONTPELIER...
ROBERT...WATSON...SHENANDOAH...GEISMER AND OLD JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3072 9091 3072 9084 3068 9025 3037 9025
3008 9057 3018 9110
TIME...MOT...LOC 1521Z 052DEG 19KT 3048 9092 3036 9037Special weather statement, Jun 9, 10:19 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1119 AM CDT TUE JUN 9 2015
LAZ036-037-048>050-072-091715-
LIVINGSTON LA-SOUTHERN TANGIPAHOA LA-EAST FELICIANA LA-ST. HELENA LA-
EAST BATON ROUGE LA-ASCENSION LA-
1119 AM CDT TUE JUN 9 2015
...SPECIAL WEATHER STATEMENT...
AT 1118 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTPELIER TO BATON
ROUGE...AND MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...HAMMOND...DENHAM SPRINGS...GONZALES...OAK HILLS
PLACE...PONCHATOULA...WALKER...LIVINGSTON...INDEPENDENCE...
SORRENTO...FRENCH SETTLEMENT...ALBANY...PORT VINCENT...SPRINGFIELD...
MONTPELIER...MONTICELLO...PRIDE...WATSON...GARDERE AND GREENWELL
SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3078 9092 3078 9060 3073 9056 3065 9057
3066 9051 3050 9040 3016 9083 3028 9103
3032 9102 3032 9109 3039 9121
TIME...MOT...LOC 1618Z 318DEG 14KT 3068 9066 3038 9099Flash Flood, East Baton Rouge
- When
- June 9, 10:44 AM CST to 2:30 PM CST
- Where
- East Baton Rouge County, 0.99 mi SSW of Maryland to 1.71 mi S of University
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.536, -91.185
Significant and deep street street flooding was reported by the public, state transportation agency and social media in various parts of Baton Rouge including the following streets: North Street, College Drive, Sherwood Forest Blvd, Goodwood Drive, and Perkins Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flooding in Missouri, June 9 to 30, 2015$255,000 · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Tornado and Flash Flooding in South Carolina, June 9, 2015$65,000 · EF0 · 26 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Texas, June 9, 2015$100,000 · 61 kt wind · 6 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576589.